Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 302, NWS Tulsa, OK

May 26, 2024Delaware County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2024, 2:54 AM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2024, 2:54 AM CDT (07:54 UTC)
Expired
May 26, 2024, 3:03 AM CDT
In force
9 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

Counties Delaware County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:04 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1925 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1925 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:42 AM CDT, 12 minutes earlier.

Area forecast discussion, May 26, 2:42 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
242 AM CDT Sun May 26 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 242 AM CDT Sun May 26 2024

A couple strong supercells continue across far northeast Oklahoma
and northwest Arkansas with the continues threat of all severe
hazards through the early morning hours before shifting off to the
east by sunrise. Following the exit of these storms, a rather hot
and humid day is in store across the region as highs reach into
the 90s. A cold front will drop southeastward through eastern
Oklahoma and western Arkansas during the afternoon. A few
scattered thunderstorms will be possible along the front,
primarily across northwest Arkansas from mid to late afternoon.
Severe weather will be possible, with large hail the primary
threat.

Bowlan

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 242 AM CDT Sun May 26 2024

Cooler and drier weather will filter in behind the front tonight
with lows dropping into the low 60s and upper 50s. A quiet day
looks to be in store for Memorial Day on Monday as subtle mid
level and surface ridging builds into the region. The mid level
ridge then begins to build more into the western CONUS over the
coming week, with a shift in the pattern to northwest flow aloft
over much of the Southern Plains. Daily thunderstorm complexes are
likely to develop across the High Plains and track across the
forecast area nightly Tuesday night through Thursday night.
Locally heavy rainfall will be the primary concern, with some
limited severe potential also likely to accompany any MCS that
moves through the region.

THe unsettles pattern continues into next weekend as we remain on
the periphery of the ridge and increased westerly flow aloft
continues over the area. Daily thunderstorm chances will continue
during this time as well with the warm and moist airmass remaining
in place through the period.

Bowlan

&&

.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Sun May 26 2024
Supercell continues to track east early this morning across far
northeast Oklahoma and will likely impact KXNA/KROG in the 06-07Z
time range. LIFR conditions will be likely with the potential for
severe gusts/large hail. Supercell located along the OK/KS state
line should remain north of KBVO. Additional storms are developing
across portions of eastern Oklahoma in strong low level jet and a
few of these storms could also briefly impact NW AR TAF sites
overnight. Otherwise, strong and gusty southwest winds will develop
during the day Sunday. VFR conditions will prevail through the
remainder of the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  62  87  62 /  10   0   0   0
FSM   93  67  90  63 /  20  20   0   0
MLC   93  64  89  63 /   0   0   0  10
BVO   88  58  86  58 /  10   0   0   0
FYV   90  60  85  59 /  20  20   0   0
BYV   89  62  84  59 /  20  20   0   0
MKO   91  62  85  62 /   0   0   0   0
MIO   87  59  83  59 /  20  10   0   0
F10   92  61  86  62 /   0   0   0  10
HHW   91  65  90  64 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...12
Hazardous weather outlook, May 25, 5:03 PM CDT, 9 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 PM CDT Sat May 25 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 PM CDT Sat May 25 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...This evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe storms are underway across northwest Texas and
southwest Oklahoma, with additional development across the Texas and
Oklahoma panhandles late this afternoon. As these storms move east
towards central Oklahoma, the potential for severe thunderstorms
across parts of eastern Oklahoma remains in place later this
evening. The storms will likely be widely scattered, but will pose
the threat of large hail, damaging wind gusts, and tornadoes. As
activity moves further into eastern Oklahoma, storms are expected to
weaken some as they move into Arkansas. Further north, an organized
MCS that track east across southern Kansas may clip parts of far
northeast Oklahoma and northwest Arkansas late tonight. These storms
will carry mainly a damaging wind threat along with an isolated
tornado potential.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...No Hazards.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
A couple of quiet days are expected for the remainder of the
holiday weekend. A few thunderstorms will be possible on Sunday
across far eastern Oklahoma and northwest Arkansas as a cold front
moves through, but will quickly shift eastward. Nightly
thunderstorm chances will return by mid week as northwest flow
aloft sets up and chances increase for storm complexes moving into
the region overnight. Some severe potential will likely exist on
those nights, along with the threat for heavy rainfall and
isolated flooding.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 26, 2:04 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
204 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     Tstm Wnd Dmg     3 WNW Rogers            36.34N 94.16W
05/26/2024                   Benton             AR   Public

            Reports of damage in Rogers...possible
            tornado.

&&
Local storm report, May 26, 2:06 AM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
206 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     Tstm Wnd Dmg     1 SSE Bentonville       36.37N 94.20W
05/26/2024                   Benton             AR   Public

            Large trees down.

&&
Local storm report, May 26, 2:14 AM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
214 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     Tornado          Salina                  36.29N 95.15W
05/26/2024                   Mayes              OK   Broadcast Media

            Power poles down and building damage relayed
            from broadcast media.

&&
Local storm report, May 26, 2:33 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
233 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     Tornado          4 NNE Tiawah            36.31N 95.52W
05/25/2024                   Rogers             OK   Storm Chaser

            KOA campground east of Claremore struck by a
            likely tornado (debris seen on radar).
            Multiple entrapments and rescues ongoing.

&&
Local storm report, May 26, 2:43 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
243 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     Hail             Fairland                36.75N 94.85W
05/26/2024  M1.75 Inch       Ottawa             OK   Emergency Mngr

&&
Local storm report, May 26, 2:46 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
246 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     Hail             1 N Miami               36.89N 94.88W
05/26/2024  E1.75 Inch       Ottawa             OK   Public

            Report from mPING: Golf Ball (1.75 in.).

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:58 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
May 25, 8:30 PM CDTSpecial Weather StatementTSAOsage60 min
May 25, 8:53 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee34 min
May 25, 9:23 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage, Pawnee67 min
May 25, 9:48 PM CDTTornado WarningTSAOsage, Pawnee42 min
May 25, 10:18 PM CDTTornado WarningTSAOsage, Pawnee42 min
May 25, 10:51 PM CDTTornado WarningTSAOsage, Rogers, Tulsa, Wagoner, Washington39 min
May 25, 10:56 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACraig, Mayes, Nowata, Osage, Rogers, Washington49 min
May 25, 11:24 PM CDTTornado WarningTSACherokee, Mayes, Rogers51 min
May 26, 12:00 AM CDTSevere Thunderstorm WarningTSAChoctaw45 min
May 26, 12:02 AM CDTSevere Thunderstorm WarningTSAOsage43 min
May 26, 12:11 AM CDTTornado Warning Tornado observedTSADelaware, Mayes49 min
May 26, 12:21 AM CDTSpecial Weather StatementTSACraig, Ottawa24 min
May 26, 12:26 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee34 min
May 26, 12:29 AM CDTTornado WarningTSAOsage46 min
May 26, 12:34 AM CDTSpecial Weather StatementTSAPushmataha26 min
May 26, 12:40 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Muskogee, Okmulgee, Sequoyah65 min
May 26, 12:42 AM CDTTornado WarningTSADelaware48 min
May 26, 12:58 AM CDTSpecial Weather StatementTSAOttawa17 min
May 26, 1:03 AM CDTTornado WarningTSANowata, Osage, Washington42 min
May 26, 1:35 AM CDTTornado WarningTSACraig, Nowata15 min
May 26, 1:38 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Wagoner29 min
May 26, 1:40 AM CDTSpecial Weather StatementTSASequoyah35 min
May 26, 1:49 AM CDTSevere Thunderstorm Warning Considerable damage threatTSACraig, Nowata41 min
May 26, 2:10 AM CDTSevere Thunderstorm Warning Considerable damage threatTSACraig, Delaware, Ottawa50 min
May 26, 2:53 AM CDTAreal Flood AdvisoryTSACraig, Ottawa3 hr
May 26, 2:54 PM CDTSpecial Weather StatementTSACraig, Nowata36 min
May 26, 3:06 PM CDTSevere Thunderstorm WarningTSACraig, Nowata39 min
May 26, 3:45 PM CDTSpecial Weather StatementTSACraig45 min
May 26, 3:57 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa48 min
May 26, 1:26 AM CDTTornado WarningTSABenton49 min
May 26, 2:04 AM CDTTornado WarningTSABenton, Carroll, Madison41 min
May 26, 2:23 AM CDTFlash Flood WarningTSABenton3 hr
May 26, 2:38 AM CDTTornado WarningTSACarroll, Madison41 min
May 26, 3:01 AM CDTSpecial Weather StatementTSAMadison14 min
May 26, 3:21 AM CDTSpecial Weather StatementTSACarroll24 min
May 26, 3:25 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison65 min
May 26, 3:31 AM CDTFlash Flood WarningTSABenton, Carroll3 hr
May 26, 4:25 PM CDTSevere Thunderstorm WarningTSABenton50 min
May 26, 5:12 PM CDTSevere Thunderstorm WarningTSABenton, Carroll48 min
May 26, 5:55 PM CDTSevere Thunderstorm WarningTSACarroll32 min
May 26, 6:26 PM CDTSpecial Weather StatementTSACarroll49 min
May 26, 6:40 PM CDTSevere Thunderstorm WarningTSACarroll25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.